Home | Quick Search | Advanced Search | Bibliography submission | Bibliography submission using bibtex | Bibliography submission using bibtex file | Links | Help | Internal

Details:

   
TitleSymbolic computation of exact solutions expressible in hyperbolic and elliptic functions for nonlinear PDEs
Author(s) D. Baldwin, Ü. Göktaş, W. Hereman, L. Hong, R.S. Martino, J. Lyn Miller
TypeArticle in Journal
AbstractAlgorithms are presented for the tanh- and sech-methods, which lead to closed-form solutions of nonlinear ordinary and partial differential equations (ODEs and PDEs). New algorithms are given to find exact polynomial solutions of ODEs and PDEs in terms of Jacobiís elliptic functions. For systems with parameters, the algorithms determine the conditions on the parameters so that the differential equations admit polynomial solutions in tanh, sech, combinations thereof, Jacobiís sn or cn functions. Examples illustrate key steps of the algorithms. The new algorithms are implemented in Mathematica. The package PDESpecialSolutions.m can be used to automatically compute new special solutions of nonlinear PDEs. Use of the package, implementation issues, scope, limitations, and future extensions of the software are addressed. A survey is given of related algorithms and symbolic software to compute exact solutions of nonlinear differential equations.
KeywordsExact solutions, Nonlinear PDEs, Tanh method, Symbolic software
ISSN0747-7171
URL http://www.sciencedirect.com/science/article/pii/S0747717104000082
LanguageEnglish
JournalJournal of Symbolic Computation
Volume37
Number6
Pages669 - 705
Year2004
Edition0
Translation No
Refereed No
Webmaster